MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION CSM-1502; VITAL SIGNS MONITOR

NIHON KOHDEN CORPORATION CSM-1502; VITAL SIGNS MONITOR
Model Number CSM-1502
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
Biomed reported receiving an "input unit failure" error message on the g5 max monitor, and this was the third occurence.It was not monitoring a patient or in the "black screen"standby mode - it was in the "admit" screen.
 
Additional Manufacturer Narrative
Biomed reported receiving an "input unit failure" error message on the g5 max monitor.It was not monitoring a patient or in the "black screen' standby mode - it was in the "admit' screen.This was the third time this g5 device had this error.The first time was in february, shortly after installation, but once they rebooted the g5, the issue was resolved.The second time it received the error message was when they had clinical training onsite in mid-march.The educator said it was the bedside monitor (bsm-1700), and they replaced the bsm-1700.Since then, the g5 was used without issue until the clinical staff reported the third issue to biomed the proir day.Biomed pulled the logs and rebooted the g5, which resolved the error message.Biomed would like to know if, while on the "admit' standby screen "input unit failure" error message was the same as the known error issue for the "black screen' standby "input unit failure" that the new software update would fix.Biomed confirmed that the g5 unit was being used with a bedside monitor, and the time zone settings were correct.There was no malfuntion of the bsm that was being used with the g5 unit.This was not in patient use.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional model information: d10 concomitant medical device: the following device was used in conjunction with the g5 monitor: bedside monitor: model #: bsm-1733a, serial #: (b)(4), device manufacturer data: 03/07/2022, unique identifier (udi) #: (b)(4), returned to nihon kohden: na.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer reported receiving an "input unit failure" error message on the g5 max monitor.The monitor was in the "admit" screen.The unit was not monitoring a patient at the time; however, this was the third occurrence of this event over a period of several months.The first time was in (b)(6) , shortly after installation, but once they rebooted the g5, the issue was resolved.The second time it received the error message was when they had clinical training onsite in mid-march.The educator said it was the bedside monitor (bsm-1700), and they replaced the bsm-1700.Since then, the g5 was used without issue until the clinical staff reported the third issue to biomed the prior day.Biomed pulled the logs and rebooted the g5, which resolved the error message.Biomed would like to know if, while on the "admit' standby screen "input unit failure" error message was the same as the known error issue for the "black screen' standby "input unit failure" that the new software update would fix.Biomed confirmed that the g5 unit was being used with a bedside monitor, and the time zone settings were correct.There was no malfunction of the bsm being used with the g5 unit.Investigation summary: the investigation determined that the cause of the error message was a disconnect between the input unit and the g5 max monitor.This error message would indicate a failure with the hardware of the g5 device, as the input unit/bsm-1700 was already replaced without resolving the issue.As the reported device was not returned for evaluation, the reported issue could not be duplicated nor confirmed.As such, the root cause cannot be determined.Hardware failure could result from physical, heat, or electrical damage.Physical damage could occur due to impacts with objects and other surfaces.Heat damage could occur due to improper maintenance or placement.Electrical damage could occur during a power outage or power surge.Wear and tear due to aging or frequency of use can gradually degrade components.A serial number review of the reported device does not reveal additional related complaints.A complaint history review of the customer's account does not reveal trends for similar complaints.Additional model information: d10 concomitant medical device: the following device was used in conjunction with the g5 monitor: bedside monitor: model #: bsm-1733a.Serial #: (b)(6).Device manufacturer data: 07/03/2022.Unique identifier (udi) #: (b)(4).Returned to nihon kohden: na.Additional information: b4 date of this report.G3 date received by manufacturer.G6 type of report.H2 if follow-up, what type? h6 event problem and evaluation codes.H10 additional manufacturer narrative.
 
Event or Problem Description
The biomedical engineer reported receiving an "input unit failure" error message on the g5 max monitor.The monitor was in the "admit" screen.The unit was not monitoring a patient at the time, however, this was the third occurrence of this event over a period of several months.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer reported receiving an "input unit failure" error message on the g5 max monitor.The monitor was in the "admit" screen.The unit was not monitoring a patient at the time; however, this was the third occurrence of this event over a period of several months.The first time was in february, shortly after installation, but once they rebooted the g5, the issue was resolved.The second time it received the error message was when they had clinical training onsite in mid-march.The educator said it was the bedside monitor (bsm-1700), and they replaced the bsm-1700.Since then, the g5 was used without issue until the clinical staff reported the third issue to biomed the prior day.Biomed pulled the logs and rebooted the g5, which resolved the error message.Biomed would like to know if, while on the "admit' standby screen "input unit failure" error message was the same as the known error issue for the "black screen' standby "input unit failure" that the new software update would fix.Biomed confirmed that the g5 unit was being used with a bedside monitor, and the time zone settings were correct.There was no malfunction of the bsm being used with the g5 unit.Investigation summary: the investigation determined that the cause of the error message was a disconnect between the input unit and the g5 max monitor.This error message would indicate a failure with the hardware of the g5 device, as the input unit/bsm-1700 was already replaced without resolving the issue.As the reported device was not returned for evaluation, the reported issue could not be duplicated nor confirmed.As such, the root cause cannot be determined.Hardware failure could result from physical, heat, or electrical damage.Physical damage could occur due to impacts with objects and other surfaces.Heat damage could occur due to improper maintenance or placement.Electrical damage could occur during a power outage or power surge.Wear and tear due to aging or frequency of use can gradually degrade components.A serial number review of the reported device does not reveal additional related complaints.A complaint history review of the customer's account does not reveal trends for similar complaints.Additional model information: d10 concomitant medical device: the following device was used in conjunction with the g5 monitor: bedside monitor: model #: bsm-1733a.Serial #: (b)(6).Device manufacturer data: 07/03/2022.Unique identifier (udi) #: (b)(4).Returned to nihon kohden: na additional information: b4 date of this report g6 type of report h2 if follow-up, what type? h10 corrected data correction information: b4 date of this report: corrected the date to the current day.
 
Event or Problem Description

Brand Name
CSM-1502
Common Device Name
VITAL SIGNS MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 359-8 580
JA  359-8580
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key16791949
Report Number8030229-2023-03485
Device Sequence Number20257523
Product Code MHX
UDI-Device Identifier04931921002056
UDI-Public04931921002056
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K203435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCSM-1502
Device Catalogue NumberCSM-1502
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer05/23/2023
05/23/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date05/25/2023
05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSM; BSM; BSM
Patient SexUnknown